T Nation

24, Gyno but E2 normal

My doctor had me on Test. Cypionate for 12 weeks and then stopped treatment all of a sudden. I’m developing gyno and some sexual symptoms now though.

----Stats----

-24
-6’1
-32 inch waist
-185 lbs
-plenty of leg hair, no body hair, very minimal facial hair
-not sure where I carry my fat. I have very low fat (visible 6 pack before going on Test and have continued to keep it after)

-------------Treatment-----------------------

-Went to the doctor about poor erections/low libido. He took my free/total test (around 1pm) and when that was low started me on oral T
-Doctor put me on 100mg Test Cypionate injections every week for 12 weeks

T levels week 0

FT - 30.1 (31 - 94)
TT - 7.8 (7.1 - 31.4)

Week 12

I didn’t get the results. Assuming in the middle of the range

8 Weeks after last injection

DHEAS 9.7 (5.73 - 13.40) umol/L
TT - 355 ( 219 - 906) ng/dl
Prolactin - 9 (<= 17.99) ug/L
E2 - 12.53 ( <= 42.76) pg/mL
Free T - 20.9 ( 31.0 - 94.0) pmol/L

-------------Results----------------------

  • At week 12 left nipple was starting to hurt. It’s been 8 weeks since my last injection but now both nipples are hurting and there are small lumps underneath them.
  • I can get hard for sex (though never feels rock hard) but it’s difficult to keep the erection until orgasm.

My doctor no referred me to an endocrinologist.

As you can see from my latest results my E2 is normal. So I don’t know why I’m experiencing gyno now.

My testosterone (especially free) is still low but I guess I expected that after being taken off injections so suddenly and it being low in the first place.

I don’t even know what to do now. I’m waiting around for this referral and feel helpless. My doctor is a complete idiot regarding this stuff. I feel like he messed me up even more and I don’t know what to do.

The soft testes and tight scrotum are from the treatment itself.

You will probably recover your pretreatment T level without any PCT but it may take a 3 months or so. In the meantime further testing is not going to be any use. You probably should not have started the treatment without at least one more T test to confirm that you were not just having a bad day.

Also, was the blood taken in the morning? Blood should be taken before 9 am since afternoon levels are much lower than morning levels in young men. It is the morning levels that should be used for diagnosis. It is also important for the doctor to test LH, FSH, and prolactin for proper diagnosis - it can make a difference to treatment decisions.

I agree now that I’ve done more research on the whole thing. It’s just that I just go in with low libido and crappy erections and I’m willing to do anything to fix it and don’t think to question my doctors suggestions.

The blood was taken in the early evening. So not in the morning. The test while on the oral Test-U was in the morning with low T result but I’m assuming my natural production was suppressed but since he had me on a lower dose than the recommended minimum I’m assuming that’s why it was low.

He didn’t test LH, FSH, or prolactin…

So right now should I just wait for my levels to come back? How much lower will my T be than normal before it gets back to pretreatment level? Is there any benefit to getting my total, free, LH, FSH, and prolactin levels tested right now?

And the biggest question on my mind - what might be the cause of my low libido and poor erections? I really want that resolved. It’s very hit and miss. If I get one it’s very rare that I’ll be able to keep it up to get the job done.

I edited my original post with my current situation hoping it would bump up to the top for visibility.

Could anyone please share their thoughts on my current situation?

I’ve been doing some reading on gyno since its become an embarrassing issue for myself. I almost feel like taking a knife and just cutting the damn painful lump out of there! Anyhow, it seems that it is often a response to an imbalance in androgens and estrogens. When your Dr D/C’d your injections your T levels likely crashed and now the ratio is out of wack leading to breast growth.

Is watching porn a factor here that could be contributing to ED. I have been reading a lot lately how watching porn can lead to ED.

I didn’t see anywhere in here what your T levels were before, during, or after.

[quote]XLR8MyLife wrote:
Is watching porn a factor here that could be contributing to ED. I have been reading a lot lately how watching porn can lead to ED.

I didn’t see anywhere in here what your T levels were before, during, or after.[/quote]

Sorry, I’ve updated them.

  • I only know T levels from the draw before which were 31.4 Total T (minimum range was 30.5) or something and 7.1 free T (minimum range was 17.2). Not sure the units of measure. During my levels were right in the middle of the range. And now after I haven’t had any blood work done. My doctor hasn’t ordered any.

And I don’t know if porn is a problem or not. I used to watch it regularly but lately it’s more like once a week (if that). My girlfriend and I are in a long distance deal right now and we do it over the phone often enough that I don’t really have an urge to without hearing her. But those sessions (once a day or so) are the main problem. I am able to get hard while speaking to her but often unable to actually finish before I lose my erection. Especially in the morning.

[quote]XLR8MyLife wrote:
Is watching porn a factor here that could be contributing to ED. I have been reading a lot lately how watching porn can lead to ED.

I didn’t see anywhere in here what your T levels were before, during, or after.[/quote]

I don’t think so. If so I would have enjoyed my final erection decades ago.

My doctor ordered an ultrasound. I just called to see if it came back yet. It had and he didn’t call me in.

My nipples seem to be getting more sensitive and the lumps getting larger. Someone suggested to request being put on Nolvadex which should stimulate my natural production and reduce estrogen effects.

Is there a best way to approach my doctor about this? It’s mainly used for breast cancer treatment so I don’t know what he will say.

I also want him to do blood work to measure my TT, FT, LH, and FSH. How should I ask him to do this? I’m afraid he will be unwilling.

I’m in Canada if that changes anything…

Please get rid of your doctor! He is an idiot and totally unqualified to handle your situation. Any doctor that would put a young man on testosterone replacement without identifying the cause of the low testosterone should be ran away from. The best thing to do would most likely stop the testosterone since it is the cause of these issues-I am not telling you to do so and if you cannot find tamoxifen (normally I would say clomid but tamoxifen is a stronger estrogen antagonist in the breast) then order grape seed extract and take 300mg per day or more if need be as well as either chrysin or dim (I have experience in neither but grape seed extract is amazing). If you are taking T doctors have to be aware of testing estrogen, dht and making sure the testicles don’t atrophy.

I got my blood-work back from February 22 (8 weeks after the last injection)

DHEAS: 9.7 (5.73 - 13.40) umol/L
Total T: 358 (219 - 906) nmol/L
Prolactin: 9 (<= 17.93) ug/L
Estradiol: <12.5 (<=42.76) pg/ml
Free T: 20.9 (31.0 - 94.0) pmol/L

Looking at these results my E2 isn’t elevated. So now I’m confused as to why I have gyno… Can anyone share their thoughts about a possible explanation? I mean my testosterone is still low which sucks but I expected that.

Side note

I’m still waiting on a referral to an endocrinologist.

The doctor that gave me these results was filling in for my doctor who made the referral. I didn’t know this and thought she was the endocrinologist and gave her an overview of my treatment so far. I eventually told her that I’m not sure how the treatment was supposed to help me when the shots of testosterone would have suppressed my natural production. She interrupts me and says “No, the shots will have supplemented your natural production. So the low amount you were making plus the extra from the shots”. That’s when I knew she wasn’t the endocrinologist.

What the hell, how are general practitioners so ignorant regarding this topic?

I posted this back in March after being prescribed Raloxifene for gyno. I really noticed postitive results from it. Good luck.

"Hey Guys, I have been on TRT for over a year. I gradually worked up to a max dose of 10 grams/Androgel a day. Somewhere between 7.5 grams and 10 grams I had a very rapidly forming case of gyno. I immediately lowered my dose to 5 grams until I could see my Endo. I previously had pubertal gyno that resolved itself and a surgical case of gyno about 4 years ago which I had removed.

No AAS or Prohomones just super sensitive to hormonal changes. Anyways my doctor prescribed Raloxifene 60mg/ED about a month and a half ago and my nipple puffiness has subsided greatly. The swelling around my nipple has gone down as well but I still have tenderness and a deeper lump below my left nipple.

It has subsided to the point where I don’t notice it in the mirror. Not sure if this is a success story just yet but I am quite happy with the results so far. I have now switched to shots but at a really reduced dose of 50mg/week. Considering the low dose I feel pretty good."